Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 405258, 17 pages
http://dx.doi.org/10.1155/2013/405258
Research Article

Mathematical Analysis of a Malaria Model with Partial Immunity to Reinfection

1Department of Mathematics, Xinyang Normal University, Xinyang 464000, China
2Centre for Advanced Mathematics and Physics, National University of Sciences and Technology, H-12, Islamabad 44000, Pakistan
3Department of Mathematics, Pusan National University, Busan 609-735, Republic of Korea
4Department of Mathematics, Vaal University of Technology, Andries Potgieter Boulevard, X021, Vanderbijlpark 1900, South Africa
5National Fisheries Research and Development Institute, Busan 619-705, Republic of Korea

Received 5 October 2012; Accepted 7 December 2012

Academic Editor: Sanyi Tang

Copyright © 2013 Li-Ming Cai et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. WHO, “Malaria,” http://www.who.int/malaria/world-malaria-report2010/en/index.html.
  2. NIAID, “Malaria,” http://www.niaid.nih.gov/topics/malaria/Pages/default.aspx.
  3. http://www.cdc.gov/Malaria/.
  4. J. L. Aron, “Mathematical modeling of immunity to malaria,” Mathematical Biosciences, vol. 90, no. 1-2, pp. 385–396, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. N. T. J. Bailey, The Biomathematics of Malaria, Charles Griffin, London, UK, 1982. View at MathSciNet
  6. G. A. Ngwa, “Modelling the dynamics of endemic malaria in growing populations,” Discrete and Continuous Dynamical Systems B, vol. 4, no. 4, pp. 1173–1202, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. P. Hviid, “Natural acquired immunity to Plasmodium falciparum malaria in Africa,” Acta Tropica, vol. 95, pp. 265–269, 2005. View at Publisher · View at Google Scholar
  8. G. Macdonald, The Epidemiology and Control of Malaria, Oxford University Press, London, UK, 1957.
  9. R. Ross, The Prevention of Malaria, Murry, London, UK, 1911.
  10. R. M. Anderson and R. M. May, Infectious Diseases of Humans, Oxford University Press, London, UK, 1991.
  11. Z. Ma, Y. Zhou, W. Wang, and Z. Jin, Mathematical Models and Dynamics of Infectious Diseases, China Sciences Press, Beijing, China, 2004.
  12. K. Dietz, L. Molineaux, and A. Thomas, “A malaria model tested in the African Savannah,” Bulletin of the World Health Organization, vol. 50, pp. 347–357, 1974. View at Google Scholar
  13. A. M. Niger and A. B. Gumel, “Mathematical analysis of the role of repeated exposure on malaria transmission dynamics,” Differential Equations and Dynamical Systems, vol. 16, no. 3, pp. 251–287, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. H. Wan and J.-A. Cui, “A model for the transmission of malaria,” Discrete and Continuous Dynamical Systems B, vol. 11, no. 2, pp. 479–496, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. Li, “A malaria model with partial immunity in humans,” Mathematical Biosciences and Engineering, vol. 5, no. 4, pp. 789–801, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. Y. Lou and X.-Q. Zhao, “A climate-based malaria transmission model with structured vector population,” SIAM Journal on Applied Mathematics, vol. 70, no. 6, pp. 2023–2044, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. H. Yang, H. Wei, and X. Li, “Global stability of an epidemic model for vector-borne disease,” Journal of Systems Science & Complexity, vol. 23, no. 2, pp. 279–292, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. B. Nannyonga, J. Y. T. Mugisha, and L. S. Luboobi, “Does co-infection with malaria boost persistence of trypanosomiasis?” Nonlinear Analysis: Real World Applications, vol. 13, no. 3, pp. 1379–1390, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. Y. Wang, Z. Jin, Z. Yang, Z.-K. Zhang, T. Zhou, and G.-Q. Sun, “Global analysis of an SIS model with an infective vector on complex networks,” Nonlinear Analysis: Real World Applications, vol. 13, no. 2, pp. 543–557, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. L.-M. Cai and X.-Z. Li, “Global analysis of a vector-host epidemic model with nonlinear incidences,” Applied Mathematics and Computation, vol. 217, no. 7, pp. 3531–3541, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. W. Wang, “Backward bifurcation of an epidemic model with treatment,” Mathematical Biosciences, vol. 201, no. 1-2, pp. 58–71, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. F. Brauer, “Backward bifurcations in simple vaccination models,” Journal of Mathematical Analysis and Applications, vol. 298, no. 2, pp. 418–431, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. H. Wan and H. Zhu, “The backward bifurcation in compartmental models for West Nile virus,” Mathematical Biosciences, vol. 227, no. 1, pp. 20–28, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. C. Castillo-Chavez and B. Song, “Dynamical models of tuberculosis and their applications,” Mathematical Biosciences and Engineering, vol. 1, no. 2, pp. 361–404, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. J. K. Hale, Ordinary Differential Equations, Krierer Basel, 2nd edition, 1980.
  27. J. S. Muldowney, “Compound matrices and ordinary differential equations,” The Rocky Mountain Journal of Mathematics, vol. 20, no. 4, pp. 857–872, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. M. Y. Li and J. S. Muldowney, “Global stability for the SEIR model in epidemiology,” Mathematical Biosciences, vol. 125, no. 2, pp. 155–164, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. H. R. Thieme, “Persistence under relaxed point-dissipativity (with application to an endemic model),” SIAM Journal on Mathematical Analysis, vol. 24, no. 2, pp. 407–435, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet